Duke Mathematical Journal

The stable 4-dimensional geometry of the real Grassmann manifolds

Weiqing Gu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 93, Number 1 (1998), 155-178.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C42: Immersions (minimal, prescribed curvature, tight, etc.) [See also 49Q05, 49Q10, 53A10, 57R40, 57R42]
Secondary: 53C40: Global submanifolds [See also 53B25]


Gu, Weiqing. The stable $4$ -dimensional geometry of the real Grassmann manifolds. Duke Math. J. 93 (1998), no. 1, 155--178. doi:10.1215/S0012-7094-98-09306-1. https://projecteuclid.org/euclid.dmj/1077230640

Export citation


  • [B] Marcel Berger, Du côté de chez Pu, Ann. Sci. École Norm. Sup. (4) 5 (1972), 1–44.
  • [Bo] Armand Borel, Sur la cohomologie des espaces fibrés principaux et des espaces homogènes de groupes de Lie compacts, Ann. of Math. (2) 57 (1953), 115–207.
  • [dR] Georges de Rham, On the area of complex manifolds, Global Analysis: Papers in Honor of K. Kodaira, Univ. Tokyo Press, Tokyo, 1969, pp. 141–148.
  • [D1] Dennis De Turck, et al., You cannot hear the mass of a homology class, Comment. Math. Helv. 64 (1989), no. 4, 589–617.
  • [D2] Dennis DeTurck, et al., Conformal isospectral deformations, Indiana Univ. Math. J. 41 (1992), no. 1, 99–107.
  • [D3] Dennis DeTurck, et al., The geometry of isospectral deformations, Differential Geometry: Riemannian Geometry (Los Angeles, Calif., 1990), Proc. Sympos. Pure Math., vol. 54, Amer. Math. Soc., Providence, 1993, pp. 135–154.
  • [D4] Dennis DeTurck, et al., The inaudible geometry of nilmanifolds, Invent. Math. 111 (1993), no. 2, 271–284.
  • [F] Herbert Federer, Geometric Measure Theory, Grundlehren Math. Wiss., vol. 153, Springer-Verlag, New York, 1969.
  • [GMM] Herman Gluck, Dana Mackenzie, and Frank Morgan, Volume-minimizing cycles in Grassmann manifolds, Duke Math. J. 79 (1995), no. 2, 335–404.
  • [GMZ] Herman Gluck, Frank Morgan, and Wolfgang Ziller, Calibrated geometries in Grassmann manifolds, Comment. Math. Helv. 64 (1989), no. 2, 256–268.
  • [GZ] Herman Gluck and Wolfgang Ziller, On the volume of a unit vector field on the three-sphere, Comment. Math. Helv. 61 (1986), no. 2, 177–192.
  • [HL] Reese Harvey and H. Blaine Lawson, Jr., Calibrated geometries, Acta Math. 148 (1982), 47–157.
  • [M] Frank Morgan, Geometric Measure Theory: A Beginner's Guide, Academic Press, Boston, 1988.
  • [P] Lui-Hua Pan, Existence and uniqueness of volume-minimizing cycles in Grassmann manifolds, Ph.D. thesis, University of Pennsylvania, 1992.
  • [Wi] W. Wirtinger, Eine Determinantenidentitat und ihre Anwendung auf analytische Gebilde und Hermitesche Massbestimmung, Monatsh. Math. Phys. 44 (1936), 343–365.
  • [Wo] Joseph A. Wolf, Spaces of Constant Curvature, McGraw-Hill, New York, 1967.